Cardiac arrhythmia and betel nut chewing--is there a causal effect?
Аннотация
Betel nuts are widely ingested in many countries, including Taiwan. They stimulate various autonomic and CNS reactions, but there have been no reports of cardiac toxicity. We treated 2 patients with cardiac dysrhythmias thought due to betel nut chewing. In case 1, a 44-y-old previously healthy male presented with chest tightness, dyspnea, diaphoresis and palpitation immediately after chewing 1 betel quid. He soon became breathless and died despite immediate cardiopulmonary resuscitation. In Case 2, a 28-y-old man suffered palpitations, epigastralgia, and chest distress following consumption of 4 betel quid. Paroxysmal supraventricular tachycardia was noted and terminated by repeated verapamil administration. The pharmacological properties of betel nuts and the time sequence of these cases raise the possibility of betel nut-induced cardiac dysrhythmias. The number of betel nut chewers in Taiwan continues to increase, suggesting there may be other cases of betel nut-related cardiac toxicities in the future.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.